MAUDE Adverse Event Report: MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number BB12E50R3
Medical Device Problem Codes Material Separation (1562); Component Missing (2306); Misassembled During Installation (4049)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that prior to use of a custom tubing pack, it was reported that the venous side of the pre-bypass filter had no zip tie.The customer stated that all packs in this lot number are missing the zip tie on the venous side of the pre bypass filter.The venous line slips off very easily.Their previous packs all had a zip tie holding the venous line to the pre-bypass filter.The loose/separated component did not fall into the patient.The device was used.There was no adverse patient effect associated with this event.Medtronic received additional information that the venous line is not disconnected in the custom pack prior to use.After priming, the av loop is opened and passed up to the sterile field with both the arterial and venous lines still connected to the pre-bypass filter.This need to be done with aseptic technique.It is during this manipulation of getting the lines onto the sterile field that the venous line slips off the connector on the pre-bypass filter.The complaint is that there is no tie band on the venous side of the pre-bypass filter.It should be noted that when this happens the surgical drapes become saturated with the priming solution.This can lead to ¿fluid breakthrough¿ which increases the risk of patient infection.Medtronic received additional information that they reconnect the lines using a 1/2 x 3/8 connector and recirculate the prime through the loop to ensure that they are de-aired.They have also reattached the venous line to the filter and had the scrub technician hold the components in place to do the same thing.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CUSTOM TUBING PACK
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20073862
Report Number9612164-2024-03867
Device Sequence Number6573760
Product Code DWE
UDI-Device Identifier00763000932084
UDI-Public00763000932084
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2025
Device Model NumberBB12E50R3
Device Catalogue NumberBB12E50R3
Device Lot Number228431032
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Initial Report FDA Received Date08/27/2024
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown